Ishak, D., Zhu, Z.Q. and Howe, D. (2005) Permanent-magnet brushless machines with unequal tooth widths and similar slot and pole numbers. IEEE Transactions on Industry Applications, 41 (2). pp. 584-590. ISSN 0093-9994
Abstract
This paper presents a comparative study of three-phase permanent-magnet brushless machines in which the slot and pole numbers are similar, with reference to conventional brushless dc machines in which the ratio of the slot number to pole number is usually 3 : 2. Three different motor designs are considered. Two have equal tooth widths, with one having a coil wound on every tooth and the other only having a coil wound on alternate teeth, while the third machine also has coils wound on alternate teeth but these are wider than the unwound teeth while the width of their tooth tips is almost equal to the rotor pole pitch in order to maximize the flux linkage and torque. Analytical and finite-element methods are employed to predict the flux-linkage and back-electromotive-force waveforms, and the self- and mutual-inductances, and these are shown to be in good agreement with measured results. It is also shown that the third machine is eminently appropriate for brushless dc operation.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | Copyright © 2005 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE. |
Keywords: | back electromotive force, brushless machines, flux linkage, fractional slot, permanent magnet |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Engineering (Sheffield) > Department of Electronic and Electrical Engineering (Sheffield) |
Depositing User: | Sherpa Assistant |
Date Deposited: | 12 Dec 2005 |
Last Modified: | 07 Jun 2014 04:39 |
Published Version: | http://dx.doi.org/10.1109/TIA.2005.844380 |
Status: | Published |
Refereed: | Yes |
Identification Number: | 10.1109/TIA.2005.844380 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:862 |